Feedback stabilization of a boundary layer equation
ESAIM: Control, Optimisation and Calculus of Variations, Volume 17 (2011) no. 2, p. 506-551

We are interested in the feedback stabilization of a fluid flow over a flat plate, around a stationary solution, in the presence of perturbations. More precisely, we want to stabilize the laminar-to-turbulent transition location of a fluid flow over a flat plate. For that we study the Algebraic Riccati Equation (A.R.E.) of a control problem in which the state equation is a doubly degenerate linear parabolic equation. Because of the degenerate character of the state equation, the classical existence results in the literature of solutions to algebraic Riccati equations do not apply to this class of problems. Here taking advantage of the fact that the semigroup of the state equation is exponentially stable and that the observation operator is a Hilbert-Schmidt operator, we are able to prove the existence and uniqueness of solution to the A.R.E. satisfied by the kernel of the operator which associates the 'optimal adjoint state' with the 'optimal state'. In part 2 [Buchot and Raymond, Appl. Math. Res. eXpress (2010) doi:10.1093/amrx/abp007], we study problems in which the feedback law is determined by the solution to the A.R.E. and another nonhomogeneous term satisfying an evolution equation involving nonhomogeneous perturbations of the state equation, and a nonhomogeneous term in the cost functional.

DOI : https://doi.org/10.1051/cocv/2010017
Classification:  93B52,  93C20,  76D55,  35K65
Keywords: feedback control law, Crocco equation, degenerate parabolic equations, Riccati equation, boundary layer equations, unbounded control operator
@article{COCV_2011__17_2_506_0,
     author = {Buchot, Jean-Marie and Raymond, Jean-Pierre},
     title = {Feedback stabilization of a boundary layer equation},
     journal = {ESAIM: Control, Optimisation and Calculus of Variations},
     publisher = {EDP-Sciences},
     volume = {17},
     number = {2},
     year = {2011},
     pages = {506-551},
     doi = {10.1051/cocv/2010017},
     zbl = {1243.93088},
     mrnumber = {2801330},
     language = {en},
     url = {http://www.numdam.org/item/COCV_2011__17_2_506_0}
}
Buchot, Jean-Marie; Raymond, Jean-Pierre. Feedback stabilization of a boundary layer equation. ESAIM: Control, Optimisation and Calculus of Variations, Volume 17 (2011) no. 2, pp. 506-551. doi : 10.1051/cocv/2010017. http://www.numdam.org/item/COCV_2011__17_2_506_0/

[1] V. Barbu, I. Lasiecka and R. Triggiani, Extended algebraic Riccati equations in the abstract hyperbolic case. Nonlinear Anal. 40 (2000) 105-129. | MR 1768405 | Zbl 0961.49003

[2] A. Bensoussan, G. Da. Prato, M.C. Delfour and S.K. Mitter, Representation and Control of Infinite Dimensional Systems, Systems & Control: Fondations & Applications 2. Boston, Birkhäuser (1993). | MR 2273323 | Zbl 1117.93002

[3] J.-M. Buchot, Stabilization of the laminar turbulent transition location, in Proceedings MTNS 2000, El Jaï Ed. (2000).

[4] J.-M. Buchot, Stabilisation et contrôle optimal des équations de Prandtl. Ph.D. Thesis, École supérieure d'Aéronautique et de l'Espace, Toulouse (2002).

[5] J.-M. Buchot and J.-P. Raymond, A linearized model for boundary layer equations, in International Series of Numerical Mathematics 139, Birkhäuser (2001) 31-42. | MR 1901628 | Zbl 1029.35029

[6] J.-M. Buchot and J.-P. Raymond, A linearized Crocco equation. J. Math. Fluid Mech. 8 (2006) 510-541. | MR 2286732 | Zbl 1214.35035

[7] J.-M. Buchot and J.-P. Raymond, Feedback stabilization of a boundary layer equation - Part 2: Nonhomogeneous state equation and numerical experiments. Appl. Math. Res. eXpress (2010) doi:10.1093/amrx/abp007. | MR 2801330 | Zbl 1193.35148

[8] R. Dautray and J.-L. Lions, Analyse mathématique et calcul numérique 4. Masson, Paris (1988).

[9] F. Flandoli, Algebric Riccati Equations arising in boundary control problems. SIAM J. Control Optim. 25 (1987) 612-636. | MR 885189 | Zbl 0617.49004

[10] F. Flandoli, I. Lasiecka and R. Triggiani, Algebraic Riccati Equations with non-smoothing observation arising in hyperbolic and Euler-Bernoulli boundary control problems. Ann. Math. Pura Appl. 153 (1988) 307-382. | MR 1008349 | Zbl 0674.49004

[11] I. Lasiecka and R. Triggiani, Control theory for partial differential equations I, Abstract parabolic systems. Cambridge University Press, Cambridge (2000). | MR 1745475 | Zbl 0942.93001

[12] I. Lasiecka and R. Triggiani, Optimal Control and Algebraic Riccati Equations under Singular Estimates for eAtB in the Abscence of Analycity, Part I: The stable case, in Lecture Notes in Pure in Applied Mathematics 225, Marcel Dekker (2002) 193-219. | MR 1890564 | Zbl 1049.49023

[13] J.-L. Lions and E. Magenes, Problèmes aux limites non homogènes. Dunod, Paris (1968). | Zbl 0117.06904

[14] O.A. Oleinik and V.N. Samokhin, Mathematical Models in Boundary Layer Theory, Applied Mathematics and Mathematical Computation 15. Chapman & Hall/CRC, Boca Raton, London, New York (1999). | MR 1697762 | Zbl 0928.76002

[15] A.J. Pritchard and D. Salamon, The linear quadratic control of problem for infinite dimensional systems with unbounded input and output operators. SIAM J. Control Optim. 25 (1987) 121-144. | MR 872455 | Zbl 0615.93039

[16] H. Triebel, Interpolation theory, Functions spaces, Differential operators. North Holland (1978). | Zbl 0387.46032

[17] R. Triggiani, An optimal control problem with unbounded control operator and unbounded observation operator where Algebraic Riccati Equation is satisfied as a Lyapunov equation. Appl. Math. Letters 10 (1997) 95-102. | MR 1436504 | Zbl 0906.49001

[18] R. Triggiani, The Algebraic Riccati Equation with unbounded control operator: The abstract hyperbolic case revisited. Contemporary mathematics 209 (1997) 315-338. | MR 1472302 | Zbl 0908.49026

[19] G. Weiss and H. Zwart, An example in LQ optimal control. Syst. Control Lett. 33 (1998) 339-349. | MR 1623882 | Zbl 0901.49028

[20] Z. Xin and L. Zhang, On the global existence of solutions to the Prandtl's system. Adv. Math. 181 (2004) 88-133. | MR 2020656 | Zbl 1052.35135

[21] J. Zabczyck, Mathematical Control Theory. Birkhäuser (1995).